Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A two-sided H. Lewy extension phenomenon


Authors: L. R. Hunt and M. Kazlow
Journal: Proc. Amer. Math. Soc. 74 (1979), 95-100
MSC: Primary 32D10
MathSciNet review: 521879
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a $ {C^\infty }$ real $ (n + k)$-dimensional CR-manifold in $ {{\mathbf{C}}^n}$. We are interested in finding conditions on M near a point $ p \in M$ which imply that all CR-function on M extend to holomorphic functions in some fixed neighborhood of p in $ {{\mathbf{C}}^n}$. Of course if M is a real hypersurface, it is known that M having eigenvalues of opposite sign in its Levi form at p will give us such an extension result. If we view the Levi form at a point on a general CR-manifold M as a quadratic map from the holomorphic tangent space to the normal space of the real tangent space in $ {{\mathbf{C}}^n}$, and if this map is surjective, then we prove our CR-functions extend to holomorphic functions in an open neighborhood of the point. We also show that if the real codimension of M in $ {{\mathbf{C}}^n}$ is 2, and if the Levi form is totally indefinite, then the Levi form is onto $ {{\mathbf{R}}^2}$ as a quadratic map, and hence we have our extension theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32D10

Retrieve articles in all journals with MSC: 32D10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0521879-8
PII: S 0002-9939(1979)0521879-8
Keywords: CR-functions, Levi form, quadratic maps, totally indefinite, CR-extension
Article copyright: © Copyright 1979 American Mathematical Society